Alert archive / California / Wind Advisories in 2015

Wind Advisory 9, NWS Hanford, CA

May 7, 2015

NWS Hanford, CA issued this wind advisory at May 7, 2015, 3:29 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 7, 2015, 3:29 AM PDT (10:29 UTC)
Expired
May 7, 2015, 9:00 PM PDT
In force
18 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WWUS76 KHNX 071029
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
329 AM PDT THU MAY 7 2015

CAZ089-091-072000-
/O.NEW.KHNX.WI.Y.0009.150507T1029Z-150508T0000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
329 AM PDT THU MAY 7 2015

...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS HAVE PICKED UP ACROSS THE WEST SIDE OF THE VALLEY
  AND WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING JUST
  AROUND SUNSET.

* IMPACTS...BLOWING DUST AND STRONG CROSS WINDS ALONG INTERSTATE 5
  WILL MAKE DRIVING HAZARDOUS TODAY...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-098-099-072000-
/O.NEW.KHNX.WI.Y.0009.150507T1800Z-150508T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
329 AM PDT THU MAY 7 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT
THIS EVENING.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL BECOME MORE WIDESPREAD LATER THIS MORNING
  AND BE THE STRONGEST THIS EVENING BEFORE WEAKENING TONIGHT.

* IMPACTS...GUSTY WINDS WILL HAVE IMPACT ON HIGH PROFILE VEHICLES
  TRAVELING THROUGH THE TEHACHAPI PASS AND ACROSS THE KERN COUNTY
  DESERT...ESPECIALLY NEAR MOJAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB
1 follow-up statement
100 
WWUS76 KHNX 072002
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
102 PM PDT THU MAY 7 2015

CAZ089-091-080000-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-150508T0000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
102 PM PDT THU MAY 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THIS AFTERNOON
  ESPECIALLY ON THE WEST SIDE OF THE VALLEY. WINDS ARE EXPECTED TO
  DECREASE AROUND SUNSET.

* IMPACTS...BLOWING DUST AND STRONG CROSS WINDS ALONG INTERSTATE 
  5 WILL MAKE DRIVING HAZARDOUS TODAY...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-098-099-080400-
/O.CON.KHNX.WI.Y.0009.000000T0000Z-150508T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
102 PM PDT THU MAY 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG AND GUSTY WINDS WILL THROUGH THIS EVENING
  BEFORE WEAKENING TONIGHT.

* IMPACTS...GUSTY WINDS WILL HAVE IMPACT ON HIGH PROFILE 
  VEHICLES TRAVELING THROUGH THE TEHACHAPI PASS AND ACROSS THE 
  KERN COUNTY DESERT...ESPECIALLY NEAR MOJAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 7, 3:00 AM PDT, 29 minutes earlier.

Area forecast discussion, May 7, 3:00 AM PDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
300 AM PDT THU MAY 7 2015

.SYNOPSIS...
A STORM SYSTEM WILL BRING WINTRY WEATHER TO THE HIGHEST ELEVATIONS
OF THE SIERRA THROUGH FRIDAY WITH SHOWERS AND THUNDERSTORMS IN
THE LOWER ELEVATIONS. DRY WEATHER AND WARMER TEMPERATURES WILL
RETURN SUNDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO CENTRAL
CALIFORNIA.

&&

.DISCUSSION...
UPPER LOW IS CURRENTLY CENTERED OVER NORTHERN CA NEAR THE NORTHERN
SIERRA NEVADA AND HAS BEEN TRIGGERING SHOWERS OVER MUCH OF
INTERIOR NORTHERN CA OVERNIGHT AS WELL AS SOME ISOLATED
THUNDERSTORMS OVER THE NORTHERN SIERRA. THIS LOW HAS PLENTY OF
DYNAMICS TO WORK WITH AND WILL BRING COLD AND UNSTABLE AIR OVER
OUR CWA AND WILL CONTINUE SOUTHWARD THROUGH THE DAY TODAY. EXPECT
NUMEROUS SHOWERS OVER MUCH OF THE CWA BY THIS AFTERNOON AS WELL AS
ISOLATED TO SCATTERED THUNDERSTORMS. SNOW LEVELS OVER THE
MOUNTAINS WILL GENERALLY FALL TO AROUND 6000 FEET AND SOMEWHAT
LOWER LOCALLY DUE TO CONVECTIVE SHOWERS.

THE UPPER LOW IS FORECAST TO MOVE EAST OF THE AREA BY FRIDAY
AFTERNOON. HOWEVER...BEFORE DOING SO...THE LOW WILL LIKELY MOVE
OVER SOUTHERN CA BEFORE HEADING EASTWARD. AFTER THE LOW MOVES TO
THE EAST OF OUR AREA...EXPECT SOME LINGERING SHOWERS OVER THE
SIERRA TO CONTINUE INTO FRIDAY NIGHT. SOME INSTABILITY AND
MOISTURE WILL REMAIN ON SATURDAY AS ANOTHER SHORTWAVE TROUGH MOVES
BEHIND THE DEPARTING LOW PRESSURE SYSTEM...SO HAVE LEFT CHANCE
POPS FOR SHOWERS AND ISOLATED THUNDERSTORM COVERAGE OVER THE
HIGHER ELEVATIONS OF THE SIERRA.

ON SUNDAY...EXPECT A BRIEF PERIOD OF WEAK HIGH PRESSURE RIDGING
WITH TEMPERATURES RECOVERING TO AROUND AVERAGE OR SLIGHTLY ABOVE.
DRY CONDITIONS WILL LIKELY PREVAIL FROM THIS DAY AND
FORWARD...ALTHOUGH CANNOT RULE OUT AT LEAST THE USUAL AFTERNOON
CUMULUS CLOUD BUILDUPS OVER THE SIERRA NEVADA CREST FOR NEXT WEEK.
NOT EXPECTING A SIGNIFICANT INCREASE OR CHANGE IN TEMPERATURES FOR
THE FIRST HALF OF NEXT WEEK AS HIGH PRESSURE RIDGING IS PROGGED TO
BUILD MAINLY OVER THE DESERT SOUTHWEST AND GREAT BASIN WITH
TROUGHING ALONG THE U.S. WEST COAST.

&&

.AVIATION...
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
CENTRAL CALIFORNIA INTERIOR. MOUNTAIN OBSCURATIONS IN SHRA AND TSRA.
GUSTY WINDS ALONG THE WEST SIDE OF THE VALLEY AND THROUGH AND JUST
BELOW THE TEHACHAPI MOUNTAINS INTO THE MOJAVE AREA.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 05-07      103:1987     56:1905     69:1989     36:1965
KFAT 05-08      101:2001     59:1977     71:1987     39:1933
KFAT 05-09      101:2001     57:1922     66:2001     39:1922

KBFL 05-07      101:1987     61:1930     70:1989     42:1965
KBFL 05-08      100:1987     63:1933     71:1906     40:1908
KBFL 05-09      101:2001     58:1922     68:2001     35:1918
&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 5 PM PDT
FRIDAY CAZ096-097.

&&

PUBLIC...BSO
AVN/FW...JDB
SYNOPSIS...JDB

WEATHER.GOV/HANFORD
Hazardous weather outlook, May 6, 2:03 PM PDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
203 PM PDT WED MAY 6 2015

CAZ096-097-071200-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
203 PM PDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 5 PM
PDT FRIDAY...

...POSSIBLE THUNDERSTORMS THURSDAY AND FRIDAY...

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

* HAZARD: SNOW AND THUNDERSTORMS

* SNOW ACCUMULATIONS: UP TO 4 INCHES

* ELEVATION: SNOW ABOVE 6000 FEET

* TIMING: THURSDAY THROUGH FRIDAY

* LOCATIONS INCLUDE: HUNTINGTON LAKE...TUOLUMNE MEADOWS...
TIOGA PASS...LODGEPOLE...GRANT GROVE...PONDEROSA

* IMPACTS: WINTER DRIVING CONDITIONS...POSSIBLE ROAD CLOSURES...
  THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS. ABRUPT CHANGE TO
  COLDER...SNOWY WEATHER COULD CATCH HIKERS AND CAMPERS IN THE
  HIGH COUNTRY OFF GUARD IF NOT PREPARED.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ089>095-098-099-071200-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
203 PM PDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CALIFORNIA
INTERIOR.

...ISOLATED THUNDERSTORMS...

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

* TIMING: THURSDAY AND FRIDAY...PRIMARILY DURING THE AFTERNOON AND
  EARLY EVENING HOURS.

* LOCATIONS INCLUDE: FRESNO...BAKERSFIELD...MADERA...VISALIA...
  MERCED...LEMOORE...OAKHURST...THREE RIVERS...PORTERVILLE...
  CLOVIS...CHOWCHILLA...COARSEGOLD...DELANO...RIDGECREST...
  MOJAVE...CALIFORNIA CITY...RANDSBURG...AND EDWARDS AFB.

* IMPACTS: DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND
  BRIEFLY STRONG AND GUSTY WINDS. MINOR STREET FLOODING POSSIBLE.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 6:52 AM PDTSpecial Weather StatementHNXMadera23 min
May 7, 7:17 AM PDTSpecial Weather StatementHNXMariposa28 min
May 7, 7:59 AM PDTSpecial Weather StatementHNXMariposa46 min
May 7, 12:34 PM PDTSpecial Weather StatementHNXMerced41 min
May 7, 1:14 PM PDTSpecial Weather StatementHNXMerced46 min
May 7, 2:03 PM PDTSpecial Weather StatementHNXMerced42 min
May 7, 2:46 PM PDTSpecial Weather StatementHNXMadera44 min

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.